How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask dr.sehr Your Own Question
dr.sehr
dr.sehr, Doctor
Category: Medical
Satisfied Customers: 338
Experience:  MBBS,FCPS,
30923400
Type Your Medical Question Here...
dr.sehr is online now
A new question is answered every 9 seconds

What would cause my saliva to be sugary/sweet _Now, when I

This answer was rated:

What would cause my saliva to be sugary/sweet?_Now, when I say sugary sweet, I'm not talking about the leftover from something I ate. The saliva coming out of the gland underneath my tongue is sugary sweet. It don't always happen thought. For example, when I went to be last night, it seemed fine. I woke up in the middle of the night and my saliva was sweeter than any other time it's been sweet before. It only happened for a few minutes and was done.__P.S. I was tested a couple of weeks ago for blood sugar levels. Everything was fine.
hi,
Welcome to justanswer,
Dear customer,

This distorted taste can be due to many factors.

The common causes are sinus , nose, tooth infection, flu, common cold, strep throat, dry mouth, heart burn, reflux etc.
Aging, dryness of mouth, smoking, vitamin B12 or zinc deficiency, salivary gland infection, Sjogren, diabetes, thyroid or nerve diseases like Bell's palsy, smoking,effect of medicines can also be factors.

My advise to you is that You need to have an examination by physician to find out any such factor for this taste and further treatment would depend on the cause.

Regards
GOD BLESS YOU
Customer: replied 6 years ago.
I do take Pravastatin for cholestrol. I take Amlodapine for high blood pressure. I take hydrochlorothyazide for blood pressure. I take Citalopram for depression. I don't typically eat or drink anything with high fructose corn syrup or sugar. If I want a sweetened drink, I use Splenda. If it is a bottled or canned drink (which is very rare), I buy "sugar free" or "diet" which usually contains an artificial sweetener.
Dear the drugs causing this include carboplatin, cisplatin, cyclophosphamide, dacarbazine, dactinomycin, doxorubicin, 5-fluorouracil, levamisole, mechlorethamine, methotrexate, paclitaxel, and vincristine and not the drugs which you are using.

Things you can do to manage your taste changes are:

* Maintain good oral hygiene - brush your teeth before and after each meal.
* Choose and prepare foods that look and smell good to you.
* Eat small, frequent meals
* Eat mints (or sugar-free mints), chew gum (or sugar-free gum) or chew ice to mask the bitter or metallic taste.
* Substitute poultry, eggs, fish, peanut butter, beans and dairy products for red meats.
* Flavor foods with herbs, spices, sugar, lemon, and tasty sauces.
* Chilled or frozen food may be more acceptable than warm or hot food.
* Try tart foods such as oranges or lemonade
* Avoid cigarette smoking.
* Eliminate bad odors.
If your symptom persist then go for evaluation from physician

Regards

Edited by dr.sehr on 8/23/2010 at 3:51 PM EST
dr.sehr and 3 other Medical Specialists are ready to help you